Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Pain in the left arm after taking Rosavel F and Fenofibrate tablets. History of hypertension. Stress test result positive for Ischemia. Suggestions?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Dear Doctor,
I am a 40 years old with 79kg and height 174cm.
Heart sounds : S1 & S2 Normal, with Pansystolic murmur heard left para-sternal area (by birth).
My HDL Cholesterol - 38.1 whereas LDL 134.3, VLDL - 44.6, LDL/HDL Ratio - 3.52, TC/HDL ratio - 5.56.

3 years ago my BP was 140/100 however after taking (Amlopress L - 5mg) my BP always remained normal 125/85. I have been taking hypertension medication since last 15 years.

My recent stress readings revealed following results,
1. having walked for 10min 46 sec, XXXXXXX workload of 13METS
2. 87% of MPHR achieved.
3. ST-T changes seen in lateral wall.
4. normal HR & BP response.
5. no arrhythmias
6. good effort tolerance.
Final conclusion was that the sress test result was with a borderline positive for inducible ischaemia at workload achieved.

Having consulted with my family cardiologist he immediately put on (Rozavel F - Rosuvastatin and Fenofibrate tablets) and ecosprin 75 mg/day. After a week, I realized that I was feeling a pain in my left arm within few minutes after having taken above medication. Normally the pain disappeared after having applied a local pain killer balm or a spray. When I checked my BP it was showing 140/107 so immediately called my doctor to report the incident. He asked me to keep sorbitrate 5mg handy in case if I feel the same pain again, he suggests for an angio.

I never had such a pain before so I am thinking that it could be due to above medication, please advise.

Posted Mon, 30 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Hema Yadav 10 hours later

Thanks for posting your query.

Rozavel-F has been prescribed to you as it is a cholesterol lowering medicine containing
Rosuvastatin and Fenfibrate.

It is known to cause myopathy and therefore pain in the affected muscles. The common side effects are

1. Headache, dizziness, tingling, lack of energy, sleeplessness, depression.
2. Gastrointestinal- Nausea, vomiting, abdominal pain, constipation.
3. Muscle pain, chest pain, swelling of tissues, skin rash.

Pain and inflammation itself can cause some elevation of blood pressure, but it is not a known effect.
So though you might have most likely experienced a muscle pain, but you are at a high risk for myocardial infarct (MI), so please do get an angiography, electrocardiogram and some blood tests like CPK-MB , troponin-T, I (cardiac enzymes) etc under your doctor's guidance.

These will rule out a heart attack and confirm if any myositis is present.

Hope I have answered your query. Please accept my answer in case you have no follow up queries.


Above answer was peer-reviewed by
Follow-up: Pain in the left arm after taking Rosavel F and Fenofibrate tablets. History of hypertension. Stress test result positive for Ischemia. Suggestions? 2 days later
Hello Dr. Thank you for your response.

I consulted my Dr, even he thinks it could be a muscle pain however he has prescribed few more medication (NIKORAN - 5 MG & CLOFILAT 75MG) in addition to that he has suggested to go for CT coronary angio.
Answered by Dr. Hema Yadav 14 hours later
Thanks for follow up.
Nikoran is a vasodilator drug which is used in the treatment of angina.
Clopifilat is clopidogrel which is a blood thinner like aspirin that is used to prevent heart attack and stroke in high risk patients.
Your doctor is right in asking further investigations so that he can be absolutely sure of your cardiac status. It's always better to be safe than sorry.
Though the likelihood of muscle pain is more than angina, such precaution would be beneficial until a confirmed diagnosis is made.
Hope I have answered your query.
Please accept my answer if you have no follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor